Alert archive / Iowa / Flash Flood Watches in 2014
Flash Flood Watch 4, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood watch at Jun 3, 2014, 4:17 AM CDT for 38 counties in Iowa. It took effect at Jun 3, 2014, 8:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2014, 4:17 AM CDT (09:17 UTC)
- In effect from
- Jun 3, 2014, 8:00 PM CDT
- Expired
- Jun 4, 2014, 3:39 AM CDT
- In force
- 8 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
All 38 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hardin County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 17 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 2070 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
090 WGUS63 KDMX 030917 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 417 AM CDT TUE JUN 3 2014 ...EXTREME HEAVY RAIN TONIGHT... .IN ADDITION TO THE SEVERE WEATHER THREAT...VERY HEAVY RAIN WILL ACCOMPANY THESE STORMS TONIGHT INTO THE EARLY MORNING HOURS WEDNESDAY. RAINFALL TOTALS WILL RANGE FROM 2 TO 4 INCHES WITH A FEW ISOLATED 5 INCH OR GREATER AMOUNTS POSSIBLE. THE HIGHEST RAINFALL RATES ARE ANTICIPATED TO BE 3 TO 5 INCHES PER HOUR AND MAY LEAD TO AREAS OF FLASH FLOODING. IAZ057>062-070>075-081>086-092>097-031730- /O.NEW.KDMX.FF.A.0004.140604T0100Z-140604T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AUDUBON...EXIRA...GUTHRIE CENTER... PANORA...BAYARD...CASEY...PERRY...WAUKEE...ADEL...DES MOINES... NEWTON...GRINNELL...ATLANTIC...GREENFIELD...STUART...ADAIR... FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK... CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON... OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX... NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 417 AM CDT TUE JUN 3 2014 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHEAST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...DALLAS... JASPER...POLK AND POWESHIEK. IN SOUTH CENTRAL IOWA... APPANOOSE...CLARKE...DECATUR...LUCAS...MADISON...MAHASKA... MARION...MONROE...RINGGOLD...UNION...WARREN AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA... ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA... AUDUBON AND GUTHRIE. * FROM THIS EVENING THROUGH WEDNESDAY MORNING * EXCESSIVE RAINFALL RATES OF 3 TO 5 INCHES PER HOUR ARE ANTICIPATED LATE THIS EVENING AND INTO THE OVERNIGHT HOURS. WIDESPREAD TOTAL PRECIPITATION AMOUNTS LOOK TO RANGE FROM 2 TO 4 INCHES BY WEDNESDAY MORNING...BUT COULD SEE ISOLATED AMOUNTS OF 5 INCHES OR GREATER. * SMALL CREEKS AND STREAMS TYPICALLY SUSCEPTIBLE TO FLASH FLOODING MAY RISE VERY RAPIDLY TONIGHT...ESPECIALLY IN URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ PODRAZIK
5 follow-up statements
210 WGUS63 KDMX 031554 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 1054 AM CDT TUE JUN 3 2014 ...EXTREME HEAVY RAIN IS FORECAST TONIGHT... .VERY HEAVY RAIN IS LIKELY THIS EVENING AND INTO THE OVERNIGHT WITH RAINFALL TOTALS FROM 2 TO 4 INCHES WITH A FEW ISOLATED 5 INCH OR GREATER AMOUNTS POSSIBLE. INTENSE RAINFALL RATES ARE EXPECTED AND WILL RESULT IN HEAVY AMOUNTS FALLING OVER SHORT PERIODS OF TIME. THIS WILL LEAD TO HIGH RUNOFF RATES AND THE POTENTIAL FOR FLASH FLOODING. IAZ023-033>038-044>050-040000- /O.EXA.KDMX.FF.A.0004.140604T0100Z-140604T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA... GILMORE CITY...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE... SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY... GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...DENISON... CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...TAMA... TOLEDO...TRAER...DYSART...GLADBROOK 1054 AM CDT TUE JUN 3 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL IOWA... NORTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...GRUNDY...HAMILTON...HARDIN... MARSHALL...STORY...TAMA AND WEBSTER. IN NORTHWEST IOWA... POCAHONTAS. IN WEST CENTRAL IOWA...CALHOUN...CARROLL... CRAWFORD...GREENE AND SAC. * FROM 8 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING * EXCESSIVE RAINFALL RATES WILL LEAD TO HIGH RUNOFF RATES OVERNIGHT. WIDESPREAD TOTAL PRECIPITATION AMOUNTS LOOK TO RANGE FROM 2 TO 4 INCHES BY WEDNESDAY MORNING...BUT COULD SEE ISOLATED AMOUNTS OF 5 INCHES OR GREATER. * SMALL CREEKS AND STREAMS TYPICALLY SUSCEPTIBLE TO FLASH FLOODING MAY RISE VERY RAPIDLY TONIGHT...ESPECIALLY IN URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ IAZ057>062-070>075-081>086-092>097-040000- /O.CON.KDMX.FF.A.0004.140604T0100Z-140604T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AUDUBON...EXIRA...GUTHRIE CENTER... PANORA...BAYARD...CASEY...PERRY...WAUKEE...ADEL...DES MOINES... NEWTON...GRINNELL...ATLANTIC...GREENFIELD...STUART...ADAIR... FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK... CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON... OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX... NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 1054 AM CDT TUE JUN 3 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHEAST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...DALLAS...JASPER...POLK AND POWESHIEK. IN SOUTH CENTRAL IOWA...APPANOOSE...CLARKE... DECATUR...LUCAS...MADISON...MAHASKA...MARION...MONROE... RINGGOLD...UNION...WARREN AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...AUDUBON AND GUTHRIE. * FROM 8 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING * EXCESSIVE RAINFALL RATES WILL LEAD TO HIGH RUNOFF RATES OVERNIGHT. WIDESPREAD TOTAL PRECIPITATION AMOUNTS LOOK TO RANGE FROM 2 TO 4 INCHES BY WEDNESDAY MORNING...BUT COULD SEE ISOLATED AMOUNTS OF 5 INCHES OR GREATER. * SMALL CREEKS AND STREAMS TYPICALLY SUSCEPTIBLE TO FLASH FLOODING MAY RISE VERY RAPIDLY TONIGHT...ESPECIALLY IN URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
774 WGUS63 KDMX 040108 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 808 PM CDT TUE JUN 3 2014 ...SERIOUS FLASH FLOODING POSSIBLE OVER SOUTHERN IOWA TONIGHT... .HEAVY RAIN HAS ALREADY FALLEN ACROSS SOUTHERN IOWA THIS EVENING WITH WIDESPREAD ONE TO THREE INCH AMOUNTS ALONG AND SOUTH OF AN ATLANTIC TO LEON LINE. SIMILAR ADDITIONAL RAINFALL AMOUNTS ARE POSSIBLE THROUGH THE NIGHT WITH THUNDERSTORMS STILL UPSTREAM ACROSS NEBRASKA AND SOUTH DAKOTA. INTENSE RAINFALL RATES ARE EXPECTED AND WILL RESULT IN HEAVY AMOUNTS FALLING OVER SHORT PERIODS OF TIME. THIS WILL LEAD TO HIGH RUNOFF RATES AND THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY IN THE STEEPER TERRAIN OF SOUTHERN IOWA. IAZ023-033>038-044>050-057>062-070>075-081>086-092>097-041115- /O.CON.KDMX.FF.A.0004.000000T0000Z-140604T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA... GILMORE CITY...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE... SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY... GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...DENISON... CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...TAMA... TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA... NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON... SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 808 PM CDT TUE JUN 3 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...NORTHWEST IOWA...SOUTH CENTRAL IOWA...SOUTHEAST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE... DALLAS...GRUNDY...HAMILTON...HARDIN...JASPER...MARSHALL... POLK...POWESHIEK...STORY...TAMA AND WEBSTER. IN NORTHWEST IOWA...POCAHONTAS. IN SOUTH CENTRAL IOWA...APPANOOSE... CLARKE...DECATUR...LUCAS...MADISON...MAHASKA...MARION... MONROE...RINGGOLD...UNION...WARREN AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA...ADAIR...ADAMS... CASS AND TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN... CARROLL...CRAWFORD...GREENE...GUTHRIE AND SAC. * THROUGH WEDNESDAY MORNING * EXCESSIVE RAINFALL RATES WILL LEAD TO EXTREME RUNOFF OVERNIGHT. WIDESPREAD TOTAL PRECIPITATION AMOUNTS LOOK TO RANGE FROM 2 TO 4 INCHES BY WEDNESDAY MORNING...BUT COULD SEE ISOLATED AMOUNTS OF 5 INCHES OR GREATER OVER SOUTHERN IOWA. LOCATIONS ALONG AND SOUTH OF AN ATLANTIC...TO CENTERVILLE LINE MAY BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING AND WILL LIKELY SEE THE HIGHEST AMOUNTS. * SMALL CREEKS AND STREAMS TYPICALLY SUSCEPTIBLE TO FLASH FLOODING MAY RISE VERY RAPIDLY TONIGHT...ESPECIALLY IN URBAN AREAS. ROADS MAY BECOME COVERED WITH WATER AND IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SMALL
669 WGUS63 KDMX 040425 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 1125 PM CDT TUE JUN 3 2014 ...FLASH FLOODING REMAINS POSSIBLE OVER SOUTHERN IOWA TONIGHT... .HEAVY RAIN HAS ALREADY FALLEN ACROSS SOUTHERN IOWA THIS EVENING WITH WIDESPREAD AMOUNTS OF TWO INCHES OR MORE ALONG AND SOUTH OF AN ATLANTIC TO OSCEOLA LINE. ALTHOUGH THE MOST INTENSE RAINFALL RATES APPEAR TO HAVE ENDED FOR THE EVENING...ADDITIONAL MODERATE TO HEAVY RAINS MAY CONTINUE WITH THUNDERSTORMS STILL APPROACHING FROM SOUTHEAST NEBRASKA. IAZ023-033>038-044>050-057>062-072>075-084>086-097-040530- /O.CAN.KDMX.FF.A.0004.000000T0000Z-140604T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-LUCAS-MONROE- WAPELLO-DAVIS- INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA... GILMORE CITY...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE... SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY... GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...DENISON... CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...TAMA... TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...GRINNELL...WINTERSET...EARLHAM... INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA... CHARITON...ALBIA...OTTUMWA...BLOOMFIELD 1125 PM CDT TUE JUN 3 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTHWEST IOWA...SOUTH CENTRAL IOWA...SOUTHEAST IOWA AND WEST CENTRAL IOWA HAS BEEN CANCELLED. LIGHT TO MODERATE RAINS WILL CONTINUE INTO EARLY TUESDAY MORNING...BUT ADDITIONAL AMOUNTS ARE NOT EXPECTED TO PRODUCE FLASH FLOODING. $$ IAZ070-071-081>083-092>096-041000- /O.CON.KDMX.FF.A.0004.000000T0000Z-140604T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CASS-ADAIR-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE- INCLUDING THE CITIES OF...ATLANTIC...GREENFIELD...STUART... ADAIR...FONTANELLE...CORNING...CRESTON...OSCEOLA...BEDFORD... LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON... SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE 1125 PM CDT TUE JUN 3 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL IOWA AND SOUTHWEST IOWA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL IOWA...APPANOOSE... CLARKE...DECATUR...RINGGOLD...UNION AND WAYNE. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. * UNTIL 8 AM CDT WEDNESDAY * FLASH FLOODING MAY ALREADY BE IN PROGRESS ACROSS PORTIONS OF THE WATCH AREA WITH SEVERAL FLASH FLOOD WARNINGS STILL IN EFFECT. ADDITIONAL RAINS OF AN INCH OR MORE ARE STILL POSSIBLE IN THE WATCH AREA. LOCATIONS ALONG AND SOUTH OF AN ATLANTIC TO CENTERVILLE LINE MAY BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. DOPPLER RADAR ESTIMATES SHOW THAT RAINFALL AMOUNTS MAY BE APPROACHING FIVE INCHES IN PORTIONS OF DECATUR AND WAYNE COUNTIES. 4.11 INCHES HAS ALREADY BEEN RECORDED AT THE LAMONI MUNICIPAL AIRPORT. * SMALL CREEKS AND STREAMS TYPICALLY SUSCEPTIBLE TO FLASH FLOODING MAY RISE VERY RAPIDLY TONIGHT...ESPECIALLY IN URBAN AREAS. ROADS MAY BECOME COVERED WITH WATER AND IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SMALL
486 WGUS63 KDMX 040613 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 113 AM CDT WED JUN 4 2014 ...FLASH FLOODING REMAINS POSSIBLE OVER FAR SOUTHERN IOWA TONIGHT... .HEAVY RAIN HAS ALREADY FALLEN ACROSS SOUTHERN IOWA THIS EVENING WITH WIDESPREAD AMOUNTS OF TWO INCHES OR MORE ALONG AND SOUTH OF AN ATLANTIC TO OSCEOLA LINE. ALTHOUGH THE MOST INTENSE RAINFALL RATES APPEAR TO HAVE ENDED FOR THE EVENING...ADDITIONAL MODERATE TO HEAVY RAINS MAY CONTINUE. IAZ070-071-081>083-040715- /O.CAN.KDMX.FF.A.0004.000000T0000Z-140604T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CASS-ADAIR-ADAMS-UNION-CLARKE- INCLUDING THE CITIES OF...ATLANTIC...GREENFIELD...STUART... ADAIR...FONTANELLE...CORNING...CRESTON...OSCEOLA 113 AM CDT WED JUN 4 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL IOWA AND SOUTHWEST IOWA HAS BEEN CANCELLED. LIGHT TO MODERATE RAINS WILL CONTINUE INTO EARLY TUESDAY MORNING...BUT ADDITIONAL AMOUNTS ARE NOT EXPECTED TO PRODUCE FLASH FLOODING. $$ IAZ092>096-041300- /O.CON.KDMX.FF.A.0004.000000T0000Z-140604T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- INCLUDING THE CITIES OF...BEDFORD...LENOX...NEW MARKET... MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...ALLERTON... HUMESTON...CENTERVILLE 113 AM CDT WED JUN 4 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL IOWA AND SOUTHWEST IOWA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL IOWA...APPANOOSE... DECATUR...RINGGOLD AND WAYNE. IN SOUTHWEST IOWA...TAYLOR. * UNTIL 8 AM CDT THIS MORNING * FLASH FLOODING MAY ALREADY BE IN PROGRESS ACROSS PORTIONS OF THE REMAINING WATCH AREA. ADDITIONAL RAINS UP TO AN INCH ARE STILL POSSIBLE IN THE WATCH AREA. DOPPLER RADAR ESTIMATES SHOW THAT RAINFALL AMOUNTS MAY BE APPROACHING FIVE INCHES IN PORTIONS OF DECATUR AND WAYNE COUNTIES. 5.27 INCHES HAS ALREADY BEEN RECORDED AT THE LAMONI MUNICIPAL AIRPORT. * SMALL CREEKS AND STREAMS TYPICALLY SUSCEPTIBLE TO FLASH FLOODING MAY RISE VERY RAPIDLY TONIGHT...ESPECIALLY IN URBAN AREAS. ROADS MAY BECOME COVERED WITH WATER AND IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SMALL
996 WGUS63 KDMX 040839 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 339 AM CDT WED JUN 4 2014 ...THE THREAT OF FLASH FLOODING HAS ENDED... .THE THUNDERSTORMS THAT PRODUCED HEAVY RAIN LAST EVENING INTO THE OVERNIGHT HOURS HAVE MOVED TO THE EAST. SOME LIGHT RAIN CAN BE EXPECTED THIS MORNING. IAZ092>096-040945- /O.CAN.KDMX.FF.A.0004.000000T0000Z-140604T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- INCLUDING THE CITIES OF...BEDFORD...LENOX...NEW MARKET... MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...ALLERTON... HUMESTON...CENTERVILLE 339 AM CDT WED JUN 4 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL IOWA AND SOUTHWEST IOWA HAS BEEN CANCELLED. THE THUNDERSTORMS THAT PRODUCED THE HEAVY RAIN HAVE MOVED OFF TO THE SOUTH AND EAST. THERE WILL BE SOME LIGHT RAIN IN THE AREA THIS MORNING...BUT THE THREAT OF FLASH FLOODING HAS PASSED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Jun 3, 4:07 AM CDT, 10 minutes earlier.
Area forecast discussion, Jun 3, 4:07 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 407 AM CDT TUE JUN 3 2014 .SHORT TERM /TODAY/... ISSUED AT 407 AM CDT TUE JUN 3 2014 WEAK HIGH PRESSURE WILL TRAVERSE THE STATE TODAY WITH A QUITE DAY FOR THE MOST PART. AS THE AXIS PASSES EAST...MOISTURE RETURN WILL BE QUITE RAPID WITH THE RETURNING WARM FRONT WILL SLOW DOWN THE ONSET OF THUNDERSTORM DEVELOPMENT A LITTLE FROM THE PREVIOUS FORECAST WITH ONLY THE FAR WESTERN COUNTIES AFFECTED LATE THIS AFTERNOON. ONCE INITIATION TAKES PLACE...DEVELOPMENT AND SPREADING IS EXPECTED TO BE RAPID WITH THE POTENTIAL OF THE FIRST SEVERE WEATHER TAKING PLACE WITH AN HOUR OR SO OF INITIATION. WENT A LITTLE ABOVE MOS TEMPS AGAIN TODAY...FITTING WITH THE TREND OF THE PAST SEVERAL DAYS. .LONG TERM /TONIGHT THROUGH MONDAY/... ISSUED AT 407 AM CDT TUE JUN 3 2014 MAIN FORECAST CONCERN WAS FOCUSED ON HEAVY RAIN AND SEVERE WEATHER POTENTIAL TONIGHT INTO EARLY WEDNESDAY MORNING. THE 03.00Z MODEL RUNS ARE IN BETTER AGREEMENT WITH THE EXCEPTION OF THE NAM BEING THE FARTHEST NORTH WITH THE HEAVY PRECIP SHIELD TONIGHT. UTILIZED A GFS/ECMWF/SREF BLEND TONIGHT INTO WEDNESDAY AS THE 03.00Z NAM REMAINS THE OUTLIER. HOWEVER...THE 03.06Z HAS COME INTO A LITTLE BETTER AGREEMENT WITH THE 03.00Z GFS/ECMWF. TONIGHT THROUGH WEDNESDAY...STRONG 500MB SHORTWAVE WILL EJECT OUT OF THE CENTRAL ROCKIES AND QUICKLY PUSH EAST THROUGH THE CENTRAL PLAINS TODAY. THE ASSOCIATED SURFACE LOW WILL DEVELOP OVER WESTERN NE/WESTERN KS/EASTERN CO TODAY WITH A WARM FRONT EXTENDING FROM NORTHEAST NE THROUGH CENTRAL IOWA. CUT BACK ON TIMING OF POPS TONIGHT AS INITIATION LOOKS BE AROUND 21Z TO 00Z IN FAR NORTHEAST NE AND SOUTHEAST SD BUT WILL QUICKLY MOVE INTO WESTERN IOWA BETWEEN 00Z AND 03Z WEDNESDAY. PER 06Z SPC DISCUSSION...AGREE WITH THE MAIN SEVERE THREAT BEING DAMAGING WINDS AS STORMS LOOK TO EVOLVE INTO BOWING SEGMENTS AS THEY WILL FOLLOW THE INSTABILITY AXIS ORIENTED EAST-SOUTHEAST ACROSS CENTRAL TO SOUTHERN IOWA TONIGHT. 0-3KM SHEAR VALUES IN THE 40 TO 50 KNOT RANGE AND THE DEEP LAYER SHEAR FROM 50 TO NEAR 75 KNOTS BY LATE THIS EVENING. CERTAINLY LARGE HAIL WILL ACCOMPANY THIS STRONG WIND AND CANNOT RULE OUT THE TORNADO THREAT WITH THE HODOGRAPH DEPICTING THE CLASSIC SICKLE SHAPE BY AROUND 01Z TONIGHT AT CRL. HAVE SEVERE THREAT MENTIONED ALONG AND SOUTH OF I-80 THROUGH 06Z TONIGHT BEFORE STORMS TRANSITION INTO MORE OF A HEAVY RAIN THREAT AND CONFIDENCE DECREASES OVERNIGHT WITH THE SEVERE POTENTIAL. AS MENTIONED...IN ADDITION TO THE SEVERE WEATHER THREAT...VERY HEAVY RAIN IS HIGHLY LIKELY. IMPRESSIVE MOISTURE TRANSPORT AND ISENTROPIC UPGLIDE ALONG THE 305K TO 315K ISENTROPIC SURFACE TONIGHT INTO THE OVERNIGHT HOURS INTO CENTRAL IOWA. STRONG THETA-E ADVECTION BETWEEN THE SURFACE TO 700MB AND CORFIDI VECTORS WOULD SUGGEST TRAINING THUNDERSTORMS BY LATE THIS EVENING INTO EARLY WEDNESDAY MORNING. WARM LAYER CLOUD DEPTHS INCREASE TO 12500FT TO JUST OVER 13KFT SOUTH OF I-80 WITH PRECIPITABLE WATER IN THE 1.5 TO 2.25 INCHES. VERY EFFICIENT RAIN PRODUCERS ANTICIPATED TONIGHT INTO THE OVERNIGHT HOURS AND ISSUED FLASH FLOOD WATCH FOR THE SOUTHERN PORTIONS OF THE FORECAST AREA. THURSDAY THROUGH MONDAY...COOLER AND DRIER CONDITIONS EXPECTED ON THURSDAY AND FRIDAY BEFORE ANOTHER SHORTWAVE AND ASSOCIATED SURFACE LOW PUSH ACROSS THE CENTRAL U.S. ECMWF AND GFS ARE IN DECENT AGREEMENT WITH THE TIMING...BUT THE GFS IS A BIT FURTHER NORTH WITH SURFACE LOW TRACK. && .AVIATION...03/06Z ISSUED AT 1127 PM CDT MON JUN 2 2014 LITTLE CHANGE TO PREVIOUS THINKING. MOST OF PERIOD PRIOR TO 04/00Z WILL REMAIN QUIET ACROSS THE TAF NETWORK THOUGH SOME CONVECTION MAY BE APPROACHING KFOD TOWARD 00Z. CONSISTENCY IN RUN TO RUN MODEL DATA REMAINS HIGH THIS EVENING. AS LOW TRACKS EAST TO SOUTHEAST NEBRASKA BY 06Z STRONG FORCING FOCUSED OVER SOUTH HALF OF AREA SHOULD CONCENTRATE HEAVY RAIN AND SEVERE WIND POTENTIAL MOSTLY FROM KFOD SOUTHEAST THROUGH KDSM AND KOTM THROUGH REMAINDER OF PERIOD...EXTENDING TO NEAR 10-12Z FOR KOTM. RISK OF SIGNIFICANT WIND AND HEAVY RAINFALL DEVELOPS AFT 02Z NORTHWEST NEAR KFOD...03Z TO 07Z CENTRAL AND AFT 07Z FOR KOTM IN THE SOUTHEAST. APT MANAGERS WILL NEED TO MONITOR AND PLAN FOR EXPECTED IMPACTS TO OPS DURING THIS PERIOD ESPECIALLY FOR KDSM FROM NEAR 03Z TO 07Z AND DOWNSTREAM THROUGH 04/12Z. THOUGH DETAILS WILL BE REFINED...OVERALL TRENDS REMAIN CONSISTENT./REV && .HYDROLOGY... ISSUED AT 407 AM CDT TUE JUN 3 2014 PRECIPITATION RATES OF 3 TO 5 INCHES PER HOUR WILL BE WIDESPREAD ACROSS CENTRAL TO SOUTHERN IOWA LATE THIS EVENING. QPF AMOUNTS LOOK TO RANGE IN THE 2 TO 4 INCHES IN A SHORT TIME FRAME. COULD POSSIBLY SEE A FEW ISOLATED 5 INCH OR GREATER AMOUNTS AS WELL. THE FLASH FLOOD WATCH BEGINS AT 01Z WEDNESDAY AND ENDS AT 13Z WEDNESDAY. FROM 03Z TO 09Z IS THE PERIOD OF HIGHEST CONFIDENCE WHEN THE HEAVIEST RAINFALL WILL OCCUR. POTENTIALLY COULD SEE WIDESPREAD FLASH FLOODING ISSUES OVER CENTRAL TO SOUTHERN IOWA. SMALLER STREAMS AND CREEKS TYPICALLY PRONE TO FLASH FLOODING ARE LIKELY TO SEE MUCH OF THIS RAINFALL TONIGHT. ESPECIALLY IN THE DES MOINES AREA WHERE THE WALNUT CREEK AND FOURMILE CREEK HAVE HAD HISTORY OF RISING RAPIDLY. OTHER POTENTIAL SMALLER CREEKS/STREAMS WOULD INCLUDE THE MUCHAKINOCK CREEK...WHITE BREAST CREEK...EAST FORK 102 RIVER...THOMPSON RIVER...AND THE CHARITON RIVER TO NAME A FEW. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS- DECATUR-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK- POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM...MS LONG TERM...PODRAZIK AVIATION...REV HYDROLOGY...PODRAZIK
Hazardous weather outlook, Jun 2, 10:22 AM CDT, 17 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1022 AM CDT MON JUN 2 2014 IAZ004>007-015>017-023>028-033>039-031530- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 1022 AM CDT MON JUN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL OVERSPREAD THE AREA TUESDAY NIGHT. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. HEAVY RAINFALL IS ALSO LIKELY WHICH MAY LEAD TO FLASH FLOODING. THUNDERSTORMS...PLUS PERIODS OF HEAVY RAIN...ARE ALSO POSSIBLE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TUESDAY NIGHT. IAZ044>050-057>062-070>075-081>086-092>097-031530- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 1022 AM CDT MON JUN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY EVENING INTO WEDNESDAY MORNING. DAMAGING WINDS...NIGHT TIME TORNADOES...AND LARGE HAIL ARE ALL POSSIBLE. SEVERAL INCHES OF RAINFALL IS POSSIBLE WITH THESE THUNDERSTORMS...WHICH MAY LEAD TO AREAS OF FLOODING AND FLASH FLOODING. THUNDERSTORMS...PLUS PERIODS OF HEAVY RAIN...ARE ALSO POSSIBLE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TUESDAY NIGHT.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:39 AM CDT | River Flood Warning | DMX | Decatur | 4 days |
| Jun 3, 3:47 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 58 min |
| Jun 3, 4:20 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 28 min |
| Jun 3, 4:26 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold | 64 min |
| Jun 3, 4:42 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Audubon, Cass | 78 min |
| Jun 3, 4:43 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 35 min |
| Jun 3, 5:27 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 63 min |
| Jun 3, 5:33 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 42 min |
| Jun 3, 5:56 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass | 31 min |
| Jun 3, 6:10 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 65 min |
| Jun 3, 6:30 PM CDT | Flash Flood Warning | DMX | Adair, Adams, Cass, Union | 6 hr |
| Jun 3, 6:56 PM CDT | Tornado Warning | DMX | Ringgold | 22 min |
| Jun 3, 6:57 PM CDT | Flash Flood Warning | DMX | Ringgold, Taylor | 6 hr |
Nearby
Flash Flood Watches in Iowa, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.